Advertisement

Inventiones mathematicae

, Volume 96, Issue 2, pp 349–383 | Cite as

Stability and equivariant maps

  • Zinovy Reichstein
Article

Summary

Consider a linearized action of a reductive algebraic group on a projective algebraic varietyX over an algebraically closed field. In this situation Mumford [1] defined the concept of stability for points ofX. Given an equivariant morphismYX we introduce a suitable linearization of the action onY and relate stability inY to stability inX. In particular, we prove a relative Hilbert-Mumford theorem which says that stability inX andY can be tested simultaneously by 1-parameter subgroups. It is hoped that this result will have applications to moduli problems.

In the caseYX is a blowing up of a sheaf of ideals inX we give a simple explicit description of the properly stable and semi-stable loci inY. Our relative Hilbert-Mumford theorem is used here in an essential way.

We also consider the following resolution problem introduced by Kirwan [2]. The equivariant mapYX is called a stable resolution if it is an isomorphism over the properly stable locus inX and every point ofY is either unstable or properly stable. Kirwan [2] gave a canonical procedure for constructing a stable resolution over the complex numbers. We show that a stable resolution can be obtained by resolving the singularities of a naturally defined subvariety ofX. This gives an alternative (non-canonical) procedure for constructing stable resolutions.

Keywords

Complex Number Algebraic Group Stable Locus Explicit Description Resolution Problem 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Refereces

  1. 1.
    Birkes, D.: Orbits of linear algebraic groups. Ann. Math.93, 459–475 (1971)Google Scholar
  2. 2.
    Hartshorne, R.: Algebraic geometry. Berlin-Heidelberg-New York: Springer 1977Google Scholar
  3. 3.
    Hironaka, H.: Bimeromorphic smoothing of a complex analytic space. Acta Math. Vietnam.2, 103–168 (1977)Google Scholar
  4. 4.
    Kirwan, F.C.: Partial desingularisations of quotients of non-singular varieties and their Betti numbers. Ann. Math.122, 41–85 (1971)Google Scholar
  5. 5.
    Matsushima, Y.: Espaces homogènes de Stern des groupes de Lie complexes. Nagoya Math. J.16, 205–218 (1960)Google Scholar
  6. 6.
    Mumford, D., Fogarty, J.: Geometric invariant theory, Berlin-Heidelberg-New York: Springer 1982Google Scholar
  7. 7.
    Rudin, W.: Functional analysis. McGraw-Hill series in higher mathematics. New York: McGraw-Hill 1973Google Scholar

Copyright information

© Springer-Verlag 1989

Authors and Affiliations

  • Zinovy Reichstein
    • 1
  1. 1.Department of MathematicsUniversity of PennsylvaniaPhiladelphiaUSA

Personalised recommendations